Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 14, NWS Fort Worth, TX

December 24, 200546 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 24, 2005, 4:00 AM CST for 46 counties in Texas. It took effect at Dec 24, 2005, 10:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2005, 4:00 AM CST (10:00 UTC)
In effect from
Dec 24, 2005, 10:00 AM CST
Expired
Dec 24, 2005, 8:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 241000
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SAT DEC 24 2005

...NORTHWEST WINDS GUSTING TO NEAR 45 MPH EXPECTED OVER NORTH
TEXAS TODAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP OVER NORTH TEXAS TODAY
BEHIND A COLD FRONT MOVING THROUGH THE REGION THIS MORNING.
NORTHWEST WINDS WILL INCREASE TO SPEEDS BETWEEN 25 AND 35 MPH BY
MIDDAY...WITH GUSTS TO NEAR 45 MPH POSSIBLE. THESE GUSTY WINDS CAN
BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING
HOURS...WHEN SPEEDS WILL BEGIN TO DIMINISH.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241800-
/O.NEW.KFWD.WI.Y.0014.051224T1600Z-051225T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
400 AM CST SAT DEC 24 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

NORTHWEST WINDS AT SPEEDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO
45 MPH...CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING HOURS. SPEEDS WILL DECREASE TO 10 TO 15 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KFWD 241756
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 AM CST SAT DEC 24 2005

...NORTHWEST WINDS GUSTING TO NEAR 45 MPH EXPECTED OVER NORTH
TEXAS THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT WILL BRING NORTHWEST WINDS BETWEEN 25
AND 35 MPH WITH GUSTS UP TO 45 MPH. THESE GUSTY WINDS CAN BE
EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS.
WIND SPEEDS WILL BEGIN TO DIMINISH AFTER 8 PM.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250200-
/O.CON.KFWD.WI.Y.0014.000000T0000Z-051225T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1156 AM CST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

NORTHWEST WINDS AT SPEEDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO
45 MPH...CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING HOURS. SPEEDS WILL DECREASE TO 10 TO 15 MPH AFTER
MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KFWD 250136
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CST SAT DEC 24 2005

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 800 PM...

.WINDS ARE DECREASING ACROSS NORTH TEXAS. THEREFORE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 8 PM.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250245-
/O.EXP.KFWD.WI.Y.0014.000000T0000Z-051225T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
736 PM CST SAT DEC 24 2005

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED EXPIRE AT 8 PM CST. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:41 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 24, 3:41 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
341 AM CST SAT DEC 24 2005

.DISCUSSION...
WINDY. THAT SUMS UP THE FORECAST FOR TODAY AS A STRONG PRESSURE
GRADIENT WILL KEEP WIND SPEEDS HIGH...ALONG WITH GUSTY CONDITIONS.
IN ADDITION TO THE RED FLAG WARNING ALREADY IN PLACE...WE ARE ISSUING
A WIND ADVISORY FOR WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS
TO 45 MPH POSSIBLE OVER MOST OF NORTH TEXAS TODAY. THE SOUTHERN
PORTIONS MAY NOT BE QUITE AS WINDY BUT CLOSE.  WITH THE EXTENDED
DROUGHT...LOW RH AND WINDY CONDITIONS...OUR MAIN CONCERN TODAY IS
THE EXTREMELY HIGH FIRE DANGER. DESPITE THE HOLIDAY SEASON...FIRE
FIGHTERS WILL LIKELY BE BUSY TODAY.

AN AREA OF LIGHT RAIN WILL BRUSH THE NORTHERN AND NORTHEASTERN
PORTIONS OF NORTH TEXAS ALONG THE RED RIVER THIS MORNING BUT
COVERAGE WILL BE MINIMAL AND SHORT TERM...ENDING BY MID MORNING.
RAIN CHANCES WILL BE NIL THE REMAINDER OF THE WEEK ALTHOUGH
ANOTHER SYSTEM WEDNESDAY WILL BRUSH THE RED RIVER COUNTIES AGAIN.
HOWEVER...OUR CONFIDENCE IS LOW SO WE WILL NOT INTRODUCE POPS FOR
NOW.

OTHERWISE WE SEE LITTLE CHANGE FOR THE REMAINDER OF THE YEAR.
EVEN WITH THE EXPECTED PASSAGE OF SEVERAL COLD FRONTS...THERE DOES
NOT APPEAR TO BE ANY SIGN OF APPRECIABLE RAIN FOR THE REGION. MOST
OF THE ENERGY WILL PASS TO THE NORTH OF US AND MOISTURE WILL
CONTINUE IN SHORT SUPPLY. THE CLIMATE STATS WILL SHOW 2005 AS A
VERY DRY YEAR FOR NORTH TEXAS...AND ONE WONDERS WHAT THE NEW YEAR
WILL HOLD FOR US.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  42  68  41 /   0   0   0   0
WACO, TX              70  40  69  42 /   0   0   0   0
PARIS, TX             60  40  62  38 /  20   0   0   0
DENTON, TX            66  41  67  38 /   0   0   0   0
MCKINNEY, TX          66  41  65  41 /   0   0   0   0
DALLAS, TX            67  42  68  41 /   0   0   0   0
TERRELL, TX           67  40  65  41 /   0   0   0   0
CORSICANA, TX         68  40  66  42 /   0   0   0   0
TEMPLE, TX            71  41  70  42 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM SATURDAY TO 8 PM SATURDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ135-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-
TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

WIND ADVISORY FROM 10 AM SATURDAY TO 8 PM SATURDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ135-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-
TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

09/42
Hazardous weather outlook, Dec 23, 3:00 PM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CST FRI DEC 23 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
300 PM CST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
GUSTY NORTHWEST WINDS AND LOW HUMIDITIES WILL INCREASE THE FIRE
DANGER ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON. SUSTAINED WIND
SPEEDS WILL BE AS HIGH AS 20 TO 30 MPH...WITH SOME HIGHER GUSTS.
CONDITIONS WILL IMPROVE AFTER SUNSET AS WIND SPEEDS DECREASE AND
HUMIDITIES INCREASE WITH COOLING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

25

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.